Thyroid Disorders Community
Mysterious Hives
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Mysterious Hives

Can hives be a symptom of thyroiditis? I have a history of thyroiditis and I have a family history of thyroid problesms.
Related Discussions
5 Comments Post a Comment
Blank
Avatar_n_tn
I'm quite certain my mysterious hives were a symptom ( or caused by) my hypothyroidism.  My allergist thinks so too, but my internist insn't convinced.  About 5 years ago, I suddenly began experiencing random hives.  I went to a dermatologist, who then recommended an allergist.  They test me for all kinds of things.  All came back negative.  The worse part of it was, I could no longer take any kind of antihistamine, as it made the hives worse.  Same with advil, tylenol and aspirin.  The hives were also worse with anything tight on my skin and during long drives, they appeared on my hands.  I learned to live with them as nothing seemed to help.  Two years ago, during an annual physical, my physician tested my thyroid.  Apparently at my age, it's a test they do.  I had been tired but throught it was stress.  I don't know how long I was on the synthroid before I noticed, I didn't have any more hives.  Didn't have the constantly burning/itchy hands.  I've now discovered that if my hands start to itch , it's a sign I need my meds adjusted.  NOt scientific, but in my opinion, there is a definite correlation.
Blank
209405_tn?1189759421
I'm hyperthyroid/Graves. Before I was diagnosed, I had mysterious hives that appeared in one spot, then disappeared and moved to another spot. Really, really itchy too. I also had dry, itchy, flay scalp too. Haven't had them since treatment.
Blank
489786_tn?1255696479
When I was hyperthyroid (before surgery) I had SEVERE hives for 9 days straight.  (unable to function or move hives).  It was horrible!  My endo and my allergist both agreed that it was the thyroid itself causing this.  I had to take MAJOR doses of prescription adderax and MASSIVE doses of prednisone, etc.  I had rebound hives up until my thyroid was removed.  I can relate and I understand how horrrible it can be.  There isn't a day that goes by that I don't think about how fornutate I am that they are gone and I can live a normal life and function now!!
Blank
Avatar_f_tn
I have been on synthroid for about 10 years and things seems to be under control.  But my neck starting hurting and I got this rash (thought it was misquito bites) on the side of my face, neck and belly.  I thought I had poison ivy.  Nonetheless, my dr. did some lab work and found that my TPO (antibodies) are at 498 (I guess the range is 35?) so he is sending me to the specialist that deals with thryroid.  I have never ever had a rash like this before and am convinced that the thyroid is causing this.  Just thought I would add my two cents worth!
Blank
Avatar_m_tn
Increased my thyroid dosage from 75mcg (5 days) / 50 mcg (2 days) to 100mcg (3 days)/75mcg 4 days. This happened roughly 3 weeks ago and have started to notice hives for the last two days. They are happening twice a day: morning/evening. They last for about 40mins and go away after I take Benadryl. Went to see the Dr. and saw the Nurse Pract. instead. I told her I am a very active person/runner and keep my diet and other things in life on a routine and feel it could be due to the increased dosage of SYnthroid. She did not believe me. I am now sure that it is because of Synthroid. I have been on it for over 4 years and was fine with the old dosage till 4 weeks ago my blood work revealed that my TSH level was around 3.8 (usually around 2 - 2.5 with the earlier dosage of Synthoid). Your comments here are helpful. Thanks.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Thyroid Answerers
649848_tn?1357751184
Blank
Barb135
FL
Avatar_m_tn
Blank
gimel
MI
Avatar_f_tn
Blank
goolarra
Sisters, OR
Avatar_m_tn
Blank
flyingfool
WI
168348_tn?1379360675
Blank
ChitChatNine
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia